MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE CATARACT (ACCTG)201; EYE TRAY

MEX03 MEXICO-JUAREZ PRESOURCE CATARACT (ACCTG)201; EYE TRAY
Model Number SEY24ACCTH
Health Effect - Clinical Codes Unspecified Infection (1930); Eye Infections (4466)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Patient reported that they have had a few eye infections during the time they have used the cataract pack sey24accth from lot number 57789.The scrubs and rns met and brainstormed and apparently the scrubs have seen ¿particles¿ such as plastic in the packs before.Patient developed an eye infection 6 days post-op requiring antibiotic treatment from a retinal specialist.They stated since it has been years since they have had any complication from a surgical procedure, they are looking at ¿everything¿ but they are unable to pinpoint a component that was contaminated.
 
Additional Manufacturer Narrative
Supplemental report being filed since the results of the investigation are available following the submission of the initial mdr.The investigation consisted of a review from cardinal's device history record video image and the special instructions, as well as the pack¿s configuration by the design department.(b)(4) kits were produced in work order # (b)(4).This work order was manufactured on 2/17/2021.The production team inspected every (b)(4) kit and no discrepancies were found.The quality assurance team inspected the pack #1 and no discrepancies were found.No non-conformance was generated for this work order.The production team¿s previous work order was reviewed to ensure proper line clearance between orders; and showed nothing out of the ordinary that could have contributed to the contamination reported of loose debris.The production team failed to detect any contamination of this sort during the assembly process.There was no sample picture provided for evaluation so true root cause unknown.Capa-jrz-01906 addresses this quality issue.We spoke with the sealing operator about the complaint and the sealing process, to reinforce this operation, the operator was asked to check the seal of each package to be completely sealed.We are going to reinforce the sealing procedures to be followed by the sealing operator to prevent this to happen in the future.We will continue to monitor for this type of incident.
 
Additional Manufacturer Narrative
Class=supplemental report being filed since the results of the investigation are available following the narrative corrected data regulatory attachments submission of the initial mdr previously submitted on 11-jun-2021.  the investigation consisted of a review from cardinal's device history record video image and the special instructions, as well as the pack¿s configuration by the design department.240 kits were produced in work order #(b)(4).This work order was manufactured on 2/17/2021.The production team inspected every 50th kit and no discrepancies were found.The quality assurance team inspected the pack #1 and no discrepancies were found.No non-conformance was generated for this work order.The production team¿s previous work order was reviewed to ensure proper line clearance between orders; and showed nothing out of the ordinary that could have contributed to the contamination reported of loose debris.The production team failed to detect any contamination of this sort during the assembly process.There was no sample picture provided for evaluation so true root cause unknown.Capa-jrz-01906 addresses this quality issue.  action plan:  the production team was notified of the complaint for heightened awareness and reminded of the importance for inspecting for contamination and to follow regular cleaning protocol.A training was provided to reinforce processes to prevent reoccurrence.

Brand Name
CATARACT (ACCTG)201
Common Device Name
EYE TRAY
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
Manufacturer (Section G)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX   CP 32599
Manufacturer Contact
patricia tucker
3651 birchwood dr
waukegan, IL 60085
8478874151
MDR Report Key11959389
Report Number1423537-2021-00639
Device Sequence Number4367479
Product Code OJK
UDI-Device Identifier10885425988136
UDI-Public10885425988136
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSEY24ACCTH
Device Catalogue NumberSEY24ACCTH
Device Lot Number577589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
05/11/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/11/2021
11/24/2021
Date Device Manufactured02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient Weight73 KG